Nebraska, 2007Flooding in Nebraska, October 14 to 16, 2007
October 14 to 16, 2007 · NWS OAX · 3 events in 2 counties and zones
A slow moving upper level disturbance that tapped tropical moisture brought several days of heavy rain to eastern Nebraska and western Iowa over the weekend of October 12th through the 14th. 95 inches in Nebraska City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving upper level disturbance that tapped tropical moisture brought several days of heavy rain to eastern Nebraska and western Iowa over the weekend of October 12th through the 14th. The heavy rain produced flooding along the Missouri River south of Nebraska City along with flooding tributaries of the Missouri River in southeast Nebraska.|Some locations received over 5 or 6 inches of rain from the system, including a 24 hour total ending Monday morning the 15th of 4.95 inches in Nebraska City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Oct 14, 1:49 PM CST, 8 hours 56 minutes earlier.
Area forecast discussion, Oct 14, 1:49 PM CST, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
249 PM CDT SUN OCT 14 2007
.SHORT TERM...TONIGHT THROUGH TUESDAY.
WATER VAPOR IMAGERY THIS AFTERNOON SHOWING STRONG UPPER TROF PUSHING
THROUGH THE ROCKIES WITH SIGNIFICANT 500MB HGT FALLS SPREADING ACROSS
THE CENTRAL PLAINS. AT THE SURFACE...A FRONTAL BOUNDARY STRETCHED
FROM THE TX PANHANDLE TO ABOUT NRN IA WITH STRONG CAA PUSHING
SOUTHWARD THRU WESTERN NEB AND WESTERN KS. AHEAD OF THE FRONT...STOUT
LOW LEVEL MOISTURE WAS IN PLACE.
INGREDIENTS FOR SIGNIFICANT PCPN OVER THE CWA TONIGHT LEADS TO
CONCERN FOR POTENTIAL FLASH FLOODING. AS DPVA INCREASES...UNORGANIZED
AREA OF LOW PRESSURE OVER THE CENTRAL/SOUTHERN PLAINS WILL EVENTUALLY
STRENGTHEN AND MOVE ACROSS THE CWA. FAVORABLE POSITIONING OF LFQ OF
UPPER JET AND OVERALL SLOW PROGRESSION OF THE SYSTEM WILL WORK TO
ENHANCE RAINFALL TOTALS BY MONDAY MORNING. WITH MODEL QPF EXCEEDING
FLASH FLOOD GUIDANCE...FEEL THAN FLASH FLOOD WATCH IS WARRANTED
TONIGHT FOR AREAS GENERALLY SOUTH OF A LINE FROM ABOUT MAPLETON
IOWA...UEHLING...AND LEIGH. ON MONDAY CORE OF UPPER LOW TREKS ACROSS
NEB AND SHOVES PRIMARY DYNAMICS/MOISTURE AXIS INTO THE MS VLY. SYSTEM
STILL WOUND UP TIGHT AND EXPECT WRAP AROUND PCPN WILL MOSTLY AFFECT
THE NORTHERN CWA THROUGH MONDAY NIGHT. BY TUESDAY UPPER SHORT WAVE
RIDGE BUILDS EASTWARD FROM THE ROCKIES ALLOWING FOR A SHORT DRY
PERIOD UNTIL TILL WEDNESDAY MORNING WHEN THE NEXT POTENT UPPER TROF
APPROACHES THE PLAINS. LLVL JET ONCE AGAIN CRANKS UP AND PULLS GULF
MOISTURE INTO THE REGION WHILE INCREASING DPVA EVENTUALLY LEADS TO
LEE SFC TROF EVOLVING TO BROAD CYCLONIC CIRCULATION. BOTTOM
LINE IS SIMILAR SCENARIO SETTING UP FOR SIGNIFICANT PCPN OVER
THE CWA WEDNESDAY WITH DEEP LAYER MOISTURE IN PLACE AND STOUT DYNAMIC
LIFT ENCOMPASSING THE PLAINS.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.
TIMING REMAINS A BIG PROBLEM FOR THIS FORECAST PERIOD AS A SERIES OF
FAST MOVING SHOT WAVES EMBEDDED IN STRONG PACIFIC JET CONTINUE TO
TRACK TOWARD THE CENTRAL AND NORTHERN PLAINS WITH VARYING DEGREES OF
AMPLIFICATION. IT APPEARS THAT A NEG TILTED SHORT WAVE MOVING
ACROSS THE AREA WED NIGHT INTO THU WILL AMPLIFY AS IT MOVES INTO THE
NRN PLAINS...LIKELY CLOSING OFF TOWARD THE UPPER GRT LAKES. BEHIND
IT...A MORE SRLY SHORT WAVE TENDS TO AMPLIFY SOMEWHAT AS IT PASSES
MOSTLY TO OUR SOUTH ON FRI. 12Z GFS IS PROBABLY OVERDONE WITH THIS
FEATURE...BUT MODELS CONTINUE TO SHOW ENORMOUS SPREAD IN TIMING AND
DEGREE OF AMPLIFICATION. HPC PICKED A REASONABLE MIDDLE GROUND
RELYING ON ENSEMBLE MEAN...BUT THIS WILL TEND TO SERIOUSLY DOWNPLAY
SOME RATHER STRONG GRADIENTS IN THE VICINITY OF FEATURES THAT
SUCCEED IN AMPLIFYING. FOR THIS FORECAST...KEPT A CHC OF TSTMS
ACROSS THE AREA WED NIGHT AND A LINGERING CHC EAST THU AS THE FIRST
WAVE EJECTS EWD. FOR NOW KEPT ONLY A SLGT CHC OF SHWRS FROM MORE
SOUTHERN SYSTEM THU NGT AND FRI...BUT THIS WILL NEED TO BE BOOSTED
IF SYSTEM TURNS OUT TO HAVE ANYTHING LIKE THE INTENSITY OF THE 12Z
GFS. ONE AREA OF DEPARTURE FROM HPC WAS COOLER TEMPS THU. SOME
MODELS AT LEAST ARE SHOWING A LOT OF COOL ADVECTION DURING THE DAY
BEHIND INTENSIFYING NORTHERN PLAINS LOW.
FOLLOWING THE DEPARTURE OF THE SOUTHERN SYSTEM FRIDAY...WE WILL
LIKELY GET SEVERAL DAYS OF DRIER WEATHER UNDER SHORT WAVE
RIDGING...WITH SOMEWHAT WARMER DAYTIME TEMPS. BOTH THE 12Z GFS AND
THE 00Z AND 12Z ECMWF BRING ANOTHER SHORT WAVE INTO MID CONTINENT
LATE NEXT WEEKEND WHICH WOULD GIVE US A FRONTAL PASSAGE NEXT SUN AND
A CHC OF RAIN AS EARLY AS SAT NGT. FOR NOW...KEPT WITH HPC SOLUTION
FAVORING DRY WX AND A SLOWER WAVE.
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK.
MIX OF FLIGHT CATEGORIES WL CONT OVERNIGHT WITH LIFR CIGS ACROSS
NERN NEB AND MVFR CONDITIONS ACROSS OMA AND LNK. SCT TSTMS WL CONT
THRU PD AS FRONTAL BOUNDARY MOVES THRU OVERNIGHT WITH LIKELY IFR TO
MVFR CONDITIONS IN THESE TSTMS. WINDS WL GO VARIABLE FOR A WHILE AND
BECOME MORE WEST OR NORTHWESTERLY BY MID MORNING BEHIND BOUNDARY
WITH MAINLY DRIZZLE AFTER SUNRISE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ034-043>045-
050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
SHORT TERM...DEE
LONG TERM...POLLACK
AVIATION...BGHazardous weather outlook, Oct 14, 4:00 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT SUN OCT 14 2007
NEZ011-012-015>018-030>033-042-150500-
ANTELOPE-BOONE-CEDAR-CUMING-KNOX-MADISON-PIERCE-PLATTE-STANTON-
THURSTON-WAYNE-
500 PM CDT SUN OCT 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND MONDAY
SCATTERED NON-SEVERE THUNDERSTORMS WILL PUSH ACROSS THE OUTLOOK AREA
TONIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE DURING THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY
THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA TUESDAY NIGHT
THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY.
IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068-
078-088>093-150500-
BURT-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-
JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-
OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-
SAUNDERS-SEWARD-SHELBY IA-WASHINGTON-
500 PM CDT SUN OCT 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.
.DAY ONE...TONIGHT AND MONDAY
A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.
SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE OUTLOOK AREA TONIGHT.
ISOLATED SEVERE STORMS WILL BE POSSIBLE DURING THE EVENING MAINLY
SOUTH OF A LINE FROM DAVID CITY TO RED OAK. LARGE HAIL IS THE MAIN
THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY
THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA TUESDAY NIGHT
THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY FLASH FLOODING THAT
MAY OCCUR.
DEE
Flood, Nemaha
- When
- October 14, 10:45 PM CST to October 15, 8:30 AM CST
- Where
- Nemaha County, 3.95 mi NW of Brock to 1.41 mi WNW of Brock
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 40.522, -96.002
Heavy rain produced flooding along the Little Nemaha River both upstream and downstream of Auburn. The river at Auburn crested at 22.6 feet around 615 am CDT on October 15th, flood stage is 22 feet. The river at Auburn was above flood stage from around 1145 pm CDT on 10/14 until 930 am on the 15th.
The flooding closed Highway 136 east of Auburn for around 6 hours and also flooded some farmland along the river.
Flood, Nemaha
- When
- October 15, 6:30 AM CST to October 16, 4:15 AM CST
- Where
- Nemaha County, 2.37 mi E of Peru to 2.06 mi E of Peru
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 40.475, -95.685
Heavy rain along the Missouri River and its tributaries in southeast Nebraska and southwest Iowa caused the Missouri River to flood in extreme southeast Nebraska from upstream near Peru through Brownville and then down to Rulo. At Brownville, the Missouri River crested at 33.6 feet for around 4 hours beginning around 115 pm CDT on October 15th. Flood stage is 32 feet. The river at Brownville was above flood stage from around 730 am CDT on the 15th until 515 am on the 16th.
Flood, Richardson
- When
- October 15, 8:15 AM CST to October 16, 9:15 AM CST
- Where
- Richardson County, 6.9 mi NNE of Shubert to 6.08 mi SSE of Rulo
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 40.319, -95.622
Heavy rain caused the Missouri River to flood from upstream in Nemaha county down through the Rulo area. The flooding affected mainly low farmlands along the river. The Missouri River at Rulo reached a crest of 19.8 feet around 615 pm CDT on October 15th. The crest lasted about 4 hours. The river at Rulo was above flood stage from around 915 am CDT on the 15th until 1015 am on the 16th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Texas, October 14 to 15, 2007$728,000 · 1.75 in hail · 16 events
- Flash Flooding and Heavy Rain in Iowa, October 14 to 15, 2007$360,000 · 9 events
- Flash Flood and Hail in Kansas, October 14, 2007$113,000 · 1.75 in hail · 12 events
- Flooding in Iowa, October 14 to 16, 2007$112,000 · 4 events
- Hail and Damaging Winds in Oklahoma, October 14, 2007$15,000 · 1.75 in hail · 29 events
- Hail in Nebraska, October 14, 20071 in hail · 6 events
- Hail in Nebraska, October 14, 20071 in hail · 4 events
- Hail in Nebraska, October 14, 20071 in hail · 4 events
- Hail in Texas, October 14, 20071.5 in hail · 4 events
- Flooding in Iowa, October 14 to 18, 20074 events
- Flash Flood and Hail in Kansas, October 14, 20071 in hail · 3 events
- Hail in Iowa, October 14, 20071.25 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 55230, 55237, 55240.